MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-35
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Ischemia Stroke (4418)
Date of Event 04/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline patient experienced an mca stroke post implant.The reported device and accessory devices were not prepared as indicated in the instruction for use (ifu).The distal portion went into mca due to the physician wanting more purchase distally due to the size of the aneurysm.The patient was being treated for an unruptured giant ica aneurysm with a saccular morphology.Aneurysm dimensions: max diameter 33.5 mm, neck diameter unknown.Landing zone: distal smaller around 2.8 mm and proximal 4.5 mm.The patient¿s vessel tortuosity was moderate.There were either 5 or 6 coils (more than was recommended) that were placed in the dome first.Then, the pipeline shield was deployed more proximal.The physician then wanted to position it more distally.Proximal apposition was great, distally device tip coil was recaptured but could not get balloon past a certain point to angioplasty open.An mca stroke was noted to have been associated with this event the nightafter implant.Dapt (dual antiplatelet treatment) was administered (pru within range).Angiographic result post procedure: deployed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting the devices were prepared per the ifu.The stroke was mentioned and nothing was attributed to it.The patient is still in the hospital and did experience a bleed per the neurosurgery fellow.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19055142
Report Number2029214-2024-00584
Device Sequence Number18189691
Product Code OUT
UDI-Device Identifier00763000284572
UDI-Public00763000284572
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2026
Device Model NumberPED2-450-35
Device Catalogue NumberPED2-450-35
Device Lot NumberB551149
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date05/08/2024
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age57 YR
Patient SexFemale